Alert archive / Oregon / Wind Advisories in 2021
Wind Advisory 1, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Jan 1, 2021, 3:23 PM PST. It took effect at Jan 2, 2021, 4:00 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2021, 3:23 PM PST (23:23 UTC)
- In effect from
- Jan 2, 2021, 4:00 PM PST
- Expired
- Jan 2, 2021, 8:59 PM PST
- In force
- 5 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
138 WWUS76 KPQR 012323 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 323 PM PST Fri Jan 1 2021 WAZ021-020730- /O.UPG.KPQR.HW.A.0001.210102T2000Z-210103T1500Z/ /O.NEW.KPQR.HW.W.0001.210102T2000Z-210103T0500Z/ South Washington Coast- Including the cities of Raymond, Long Beach, Ocean Park, Naselle, Cathlamet, and Cape Disappointment 323 PM PST Fri Jan 1 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM PST SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Washington Coast. * WHEN...From noon to 9 PM PST Saturday. * IMPACTS...Strong winds may blow down weaker trees and limbs, potentially bringing down power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ORZ001-002-020730- /O.UPG.KPQR.HW.A.0001.210102T2000Z-210103T1500Z/ /O.NEW.KPQR.HW.W.0001.210102T2000Z-210103T0900Z/ North Oregon Coast-Central Oregon Coast- Including the cities of Astoria, Cannon Beach, Tillamook, Netarts, Pacific City, Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 323 PM PST Fri Jan 1 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO 1 AM PST SUNDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph. Gusts as high as 75 mph possible for exposed beaches and headlands. * WHERE...North Oregon Coast and Central Oregon Coast. * WHEN...From noon Saturday to 1 AM PST Sunday. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ORZ006>008-WAZ039-020730- /O.NEW.KPQR.WI.Y.0001.210103T0000Z-210103T0800Z/ Greater Portland Metro Area-Central Willamette Valley- South Willamette Valley-Greater Vancouver Area- Including the cities of Hillsboro, Portland, Wilsonville, Oregon City, Gresham, Troutdale, Salem, McMinnville, Woodburn, Stayton, Dallas, Eugene, Springfield, Corvallis, Albany, Lebanon, Vancouver, Battle Ground, Ridgefield, Washougal, Yacolt, and Amboy 323 PM PST Fri Jan 1 2021 ...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Washington, Greater Vancouver Area. In Oregon, the entire Willamette Valley, including the Greater Portland, Salem, and Eugene areas. * WHEN...From 4 PM Saturday to midnight PST Saturday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ003-004-WAZ020-020730- /O.CON.KPQR.HW.A.0001.210102T2000Z-210103T1500Z/ Coast Range of Northwest Oregon- Central Coast Range of Western Oregon-Willapa Hills- Including the cities of Vernonia, Jewell, Sunset Summit, Lees Camp, Trask, Grande Ronde, Burnt Woods, Tidewater, Swisshome, Veneta, Willapa, Frances, and Ryderwood 323 PM PST Fri Jan 1 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...Southwest winds of 20 to 30 mph with gusts up to 45 mph possible across the lowest valleys, but wind gusts of 60 to 75 mph will be possible across the higher terrain. * WHERE...Willapa Hills, Coast Range of Northwest Oregon and Central Coast Range of Western Oregon. * WHEN...From Saturday afternoon through Sunday morning with winds likely peaking late Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Scattered power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Weagle For more information from the National Weather Service visit https://weather.gov/portland
4 follow-up statements
065 WWUS76 KPQR 012329 AAA NPWPQR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Portland OR 329 PM PST Fri Jan 1 2021 Updated to correct a header. No other changes were made. WAZ021-021400- /O.CON.KPQR.HW.W.0001.210102T2000Z-210103T0500Z/ South Washington Coast- Including the cities of Raymond, Long Beach, Ocean Park, Naselle, Cathlamet, and Cape Disappointment 329 PM PST Fri Jan 1 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PST SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Washington Coast. * WHEN...From noon to 9 PM PST Saturday. * IMPACTS...Strong winds may blow down weaker trees and limbs, potentially bringing down power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ORZ001-002-021400- /O.CON.KPQR.HW.W.0001.210102T2000Z-210103T0900Z/ North Oregon Coast-Central Oregon Coast- Including the cities of Astoria, Cannon Beach, Tillamook, Netarts, Pacific City, Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 329 PM PST Fri Jan 1 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 1 AM PST SUNDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph. Gusts as high as 75 mph possible for exposed beaches and headlands. * WHERE...North Oregon Coast and Central Oregon Coast. * WHEN...From noon Saturday to 1 AM PST Sunday. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ORZ006>008-WAZ039-021400- /O.CON.KPQR.WI.Y.0001.210103T0000Z-210103T0800Z/ Greater Portland Metro Area-Central Willamette Valley- South Willamette Valley-Greater Vancouver Area- Including the cities of Hillsboro, Portland, Wilsonville, Oregon City, Gresham, Troutdale, Salem, McMinnville, Woodburn, Stayton, Dallas, Eugene, Springfield, Corvallis, Albany, Lebanon, Vancouver, Battle Ground, Ridgefield, Washougal, Yacolt, and Amboy 329 PM PST Fri Jan 1 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Washington, Greater Vancouver Area. In Oregon, the entire Willamette Valley including the Greater Portland, Salem, and Eugene areas. * WHEN...From 4 PM Saturday to midnight PST Saturday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ003-004-WAZ020-021400- /O.CON.KPQR.HW.A.0001.210102T2000Z-210103T1500Z/ Coast Range of Northwest Oregon- Central Coast Range of Western Oregon-Willapa Hills- Including the cities of Vernonia, Jewell, Sunset Summit, Lees Camp, Trask, Grande Ronde, Burnt Woods, Tidewater, Swisshome, Veneta, Willapa, Frances, and Ryderwood 329 PM PST Fri Jan 1 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...Southwest winds of 20 to 30 mph with gusts up to 45 mph possible across the lowest valleys, but wind gusts of 60 to 75 mph will be possible across the higher terrain. * WHERE...Willapa Hills, Coast Range of Northwest Oregon and Central Coast Range of Western Oregon. * WHEN...From Saturday afternoon through Sunday morning with winds likely peaking late Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Scattered power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Weagle For more information from the National Weather Service visit https://weather.gov/portland
736 WWUS76 KPQR 021356 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 556 AM PST Sat Jan 2 2021 ORZ003-004-WAZ020-021500- /O.CAN.KPQR.HW.A.0001.210102T2000Z-210103T1500Z/ Coast Range of Northwest Oregon- Central Coast Range of Western Oregon-Willapa Hills- 556 AM PST Sat Jan 2 2021 ...HIGH WIND WATCH IS CANCELLED... Southwest winds are expected to stay below high wind criteria, with gusts up to 45 mph across the lowest valleys, and wind gusts up to 55 mph across the higher terrain. $$ WAZ021-030200- /O.CON.KPQR.HW.W.0001.210102T2000Z-210103T0500Z/ South Washington Coast- Including the cities of Raymond, Long Beach, Ocean Park, Naselle, Cathlamet, and Cape Disappointment 556 AM PST Sat Jan 2 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Washington Coast. * WHEN...From noon to 9 PM PST Saturday. * IMPACTS...Strong winds may blow down weaker trees and limbs, potentially bringing down power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ORZ001-002-030200- /O.CON.KPQR.HW.W.0001.210102T2000Z-210103T0900Z/ North Oregon Coast-Central Oregon Coast- Including the cities of Astoria, Cannon Beach, Tillamook, Netarts, Pacific City, Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 556 AM PST Sat Jan 2 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM PST SUNDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph. Gusts as high as 75 mph possible for exposed beaches and headlands. * WHERE...North Oregon Coast and Central Oregon Coast. * WHEN...From noon Saturday to 1 AM PST Sunday. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ORZ006>008-WAZ039-030200- /O.CON.KPQR.WI.Y.0001.210103T0000Z-210103T0800Z/ Greater Portland Metro Area-Central Willamette Valley- South Willamette Valley-Greater Vancouver Area- Including the cities of Hillsboro, Portland, Wilsonville, Oregon City, Gresham, Troutdale, Salem, McMinnville, Woodburn, Stayton, Dallas, Eugene, Springfield, Corvallis, Albany, Lebanon, Vancouver, Battle Ground, Ridgefield, Washougal, Yacolt, and Amboy 556 AM PST Sat Jan 2 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Washington, Greater Vancouver Area. In Oregon, the entire Willamette Valley including the Greater Portland, Salem, and Eugene areas. * WHEN...From 4 PM Saturday to midnight PST Saturday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/portland
274 WWUS76 KPQR 022248 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 248 PM PST Sat Jan 2 2021 WAZ021-030500- /O.CON.KPQR.HW.W.0001.000000T0000Z-210103T0500Z/ South Washington Coast- Including the cities of Raymond, Long Beach, Ocean Park, Naselle, Cathlamet, and Cape Disappointment 248 PM PST Sat Jan 2 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...South Washington Coast. * WHEN...Through 9 PM PST Saturday. * IMPACTS...Strong winds may blow down weaker trees and limbs, potentially bringing down power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ORZ001-002-030700- /O.CON.KPQR.HW.W.0001.000000T0000Z-210103T0900Z/ North Oregon Coast-Central Oregon Coast- Including the cities of Astoria, Cannon Beach, Tillamook, Netarts, Pacific City, Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 248 PM PST Sat Jan 2 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... * WHAT...South winds 30 to 45 mph with gusts up to 65 mph. Strongest gusts on beaches and headlands, with local gusts to 70 mph. * WHERE...North Oregon Coast and Central Oregon Coast. * WHEN...Through 1 AM PST Sunday. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ORZ006>008-WAZ039-030700- /O.CON.KPQR.WI.Y.0001.210103T0000Z-210103T0800Z/ Greater Portland Metro Area-Central Willamette Valley- South Willamette Valley-Greater Vancouver Area- Including the cities of Hillsboro, Portland, Wilsonville, Oregon City, Gresham, Troutdale, Salem, McMinnville, Woodburn, Stayton, Dallas, Eugene, Springfield, Corvallis, Albany, Lebanon, Vancouver, Battle Ground, Ridgefield, Washougal, Yacolt, and Amboy 248 PM PST Sat Jan 2 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Washington, Greater Vancouver Area. In Oregon, the entire Willamette Valley including the Greater Portland, Salem, and Eugene areas. * WHEN...From 4 PM Saturday to midnight PST Saturday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/portland
801 WWUS76 KPQR 030459 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 859 PM PST Sat Jan 2 2021 ORZ001-030600- /O.CAN.KPQR.HW.W.0001.000000T0000Z-210103T0900Z/ North Oregon Coast- 859 PM PST Sat Jan 2 2021 ...HIGH WIND WARNING IS CANCELLED... High winds are no longer expected. However it will remain gusty for the next several hours. $$ WAZ021-030600- /O.CAN.KPQR.HW.W.0001.000000T0000Z-210103T0500Z/ South Washington Coast- 859 PM PST Sat Jan 2 2021 ...HIGH WIND WARNING IS CANCELLED... High winds are no longer expected. $$ ORZ006>008-WAZ039-030600- /O.CAN.KPQR.WI.Y.0001.000000T0000Z-210103T0800Z/ Greater Portland Metro Area-Central Willamette Valley- South Willamette Valley-Greater Vancouver Area- 859 PM PST Sat Jan 2 2021 ...WIND ADVISORY IS CANCELLED... Widespread wind gusts above 45 mph are not expected. However, it will remain gusty for the next several hours. $$ ORZ002-030900- /O.CON.KPQR.HW.W.0001.000000T0000Z-210103T0900Z/ Central Oregon Coast- Including the cities of Lincoln City, Newport, Cape Foulweather, Yachats, and Florence 859 PM PST Sat Jan 2 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Central Oregon Coast. * WHEN...Until 1 AM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/portland
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Jan 1, 9:45 AM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Jan 1, 9:45 AM PST, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service Portland OR
945 AM PST Fri Jan 1 2021
Updated and corrected aviation discussion
.SYNOPSIS...Rather mild over next several days, as region stays
under a mild southwest flow aloft. But, will be rather wet, as a
series of strong fronts push across the region. First arrives later
Friday, with a much stronger front later Saturday. Plenty of valley
rain and mountain snow, along with breezy south winds, especially
with the front later Saturday. Wet and mild weather continues well
into next week.
&&
.SHORT TERM...Today through Sunday night...Rather active pattern
expected to begin the new year as a series of Pacific fronts impact
the region through the weekend. The first frontal system extends
south from the Gulf of Alaska below an amplified shortwave trough.
The warm front is lifting north of the area this morning, and with a
few lingering showers departing, much of the interior should stay
mostly dry until later this afternoon. Snow levels will climb to
around 6500-7000 feet today ahead of the trailing cold front. Expect
the front to spread rain to the coast around midday and push inland
through the afternoon. Fairly decent lift with the front, so would
not be surprised to see a narrow band of moderate to locally heavy
rain. Rain will quickly transition to showers behind the front. A
brief period of instability behind the front could support a very
small chance of thunderstorms along the coast and coastal waters
this evening. Snow levels eventually fall to around 4000-4500 feet
behind the front with some light snow showers likely for the
Cascades this evening, with 2 to 4 inches of new snow possible at
the passes and higher elevations.
The next frontal system will quickly approach Saturday driven by a
strong upper level westerly jet along with a rather moist sub-
tropical plume. Rain will likely spread across the region by late
morning or afternoon. Deep moisture and midlevel southwesterly flow
expected late Sat afternoon through Sat evening as the frontal band
slowly drifts south over southwest Washington and far northwest
Oregon. Continue to think rainfall amounts of 2 to 4 inches along
the coast and coastal mountains is likely, with higher amounts
possible over the Willapa Hills. An upper shortwave moving over the
region Sat night will drive the front inland and further south
cutting off from the deeper moisture. This system also has the
potential to create high winds along the coast. Strong south winds
will increase ahead of the front by Sat afternoon with gusts up to
60 mph along the coastal communities. Stronger gusts of 60 to 70 mph
are likely for headlands and beaches. Have issued a High Wind Watch
for Sat afternoon through Sat night, which also includes the coast
range. Will also be somewhat breezy inland with gusts to 40 mph
possible.
Heavy snow will also be likely high up in the Cascades. Snow levels
look to be around 4500-5000 feet as the front pushes through. So,
with anticipated snow levels and QPF, looks reasonable to see 4 to 8
inches of new snow on Saturday, with most of that from Mount Hood
northward into Washington. Heaviest snow will be Sat night, with 8
to 16 inches of snow possible over the south Washington Cascades
into North Oregon Cascades, and 6 to 10 inches farther south over
Lane County Cascades. Again, heaviest snowfall will be above 5000
feet.
Models show some lingering showers Sunday morning, mainly in the
higher terrain, with the next frontal system quickly approaching.
Models in generally good agreement show precipitation ahead of a
warm front spreading from south to north across the area later
Sunday afternoon into Sun night. Another round of strong coastal
winds will be possible with this front.
Seas will flirt with 20 ft or exceed it by several feet during
windy periods and thus fall into our marginal High Surf Advisory
criteria. This will result in a threat of sneakers waves through
early next week and may result in some minor beach erosion at
times.
.LONG TERM...Monday through Thursday...The active weather pattern
continues into next week as a series of additional systems are very
likely to impact the Pacific Northwest. Ensemble models continue to
show good agreement in a mean trough persisting over the Pacific
Northwest through the week. Multiple shortwaves will translate
across the Pacific with another strong front possible in the Tuesday-
Wednesday timeframe. Freezing levels will continue to oscillate
between 3000 to 6000 feet as these systems traverse the area.
Generally expect wet and possibly windy conditions, along with
snow in the Cascades, to persist through much of next week. /DDH
&&
.AVIATION...A warm front lifting northward will result in most
locations having a mix of VFR to MVFR ceilings this morning with
light rain. As a trailing cold front sweeps a band of rain
eastward across the area early this afternoon, expecting at least
a brief period MVFR conditions to develop. Conditions should
generally remain in VFR thresholds in the post frontal airmass
early tonight. Gusty southerly winds along the coast throughout
the day and into this evening. Wind gusts between 25-30 kt
expected. Winds will pick up for inland locations around 16Z as
the cold front approaches. Expect gusts between 20-25 kt.
For detailed regional Pac NW weather information, go online to:
http://weather.gov/zse
KPDX AND APPROACHES...Expect a mix of VFR to MVFR conditions through
the day as a warm front moves north. Light rain with southerly
winds around 10 kt will be the trend through 12Z. Winds will pick
up around 16Z as the cold front approaches. Expect gusts between
20-25 kt. -BPhillips
&&
.MARINE...Southerly winds are in the process of ramping up across
the waters as a cold front approaches the region. Gale Force
wind gusts of 35 to 40 kt have already been observed at Buoy 29
this morning. Expect winds to increase further and spread
southward across the rest of the waters this morning. Winds
should drop off rather dramatically behind the front, which is
now expected to cross the waters between 11 AM and 2 PM. Seas
should temporarily climb back into the mid teens during the peak
winds and then continue to rise overnight as a westerly swell
pushing 18-20 ft spreads into the waters after midnight.
While there will be a lull in the winds Friday night across the
waters, it will be short lived. Expect southerly winds to ramp
back into Gale Force criteria of 35 to 40 kt Saturday before
likely ramping up into low end Storm Force criteria late Saturday
afternoon and evening with gusts to 50 kt likely across the
waters. Locally stronger winds will be possible within 20 NM of
the coast where a coastal jet may enhance winds. Seas should
respond accordingly and climb into at least the mid-20s and
could easily go higher briefly during the peak of the wind
Saturday evening. The front will drop southeastward across the
waters Saturday night with winds turning northwesterly and
decreasing markedly between 10 PM Saturday and 4 AM Sunday.
There will likely be another pronounced break in the winds
Sunday, but it appears increasingly likely winds will ramp back
up into at least Gale Force thresholds and possibly Storm Force
thresholds Sunday evening as a warm front lifts northward across
the waters. A trailing cold front should result in winds dropping
off rather dramatically across the waters once again early
Monday.
Another front appears likely Tuesday or Tuesday night. At this
point it appears this front may be weaker or at least farther
away so winds and seas may back off a bit from the weekend and
early in the week time period. /Neuman
Seas will flirt with 20 ft or exceed it by several feet during
windy periods and thus fall into our marginal High Surf Advisory
criteria. This will result in a threat of sneakers waves through
early next week and may result in some minor beach erosion at
times.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory from 10 PM this evening to 4 PM PST Sunday
for Central Oregon Coast-North Oregon Coast.
High Wind Watch from Saturday afternoon through Sunday morning
for Central Coast Range of Western Oregon-Central Oregon
Coast-Coast Range of Northwest Oregon-Lower Columbia-North
Oregon Coast.
WA...High Surf Advisory from 10 PM this evening to 4 PM PST Sunday
for South Washington Coast.
High Wind Watch from Saturday afternoon through Sunday morning
for South Washington Coast-Willapa Hills.
PZ...Storm Watch from Saturday afternoon through late Saturday night
for coastal waters from Cape Shoalwater WA to Florence OR
out 60 NM.
Gale Warning until 7 PM PST this evening for coastal waters
from Cape Shoalwater WA to Florence OR out 60 NM.
Small Craft Advisory until 4 PM PST Saturday for Columbia River
Bar.
&&
&&
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:49 AM PST | Storm Watch | PQR | 24 hr | |
| Jan 1, 3:42 AM PST | High Surf Advisory | PQR | 3 days | |
| Jan 1, 4:05 AM PST | High Wind Watch | PQR | 26 hr | |
| Jan 1, 2:28 PM PST | Gale Warning | PQR | 28 hr | |
| Jan 1, 2:28 PM PST | Small Craft Advisory | PQR | 12 hr | |
| Jan 1, 3:23 PM PST | High Wind Warning | PQR | 34 hr |
Nearby
Wind Advisories in Oregon, 2021Wind Advisories in Washington, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.